Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2014, 4:48 PM CDT for Hall County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2014, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 23, 2014, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:00 PM CDT | HAIL 1.25 | Memphis, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KLUB 232148
SVRLUB
TXC191-232215-
/O.NEW.KLUB.SV.W.0013.140423T2148Z-140423T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT WED APR 23 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 515 PM CDT
* AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
SOUTHWEST OF MEMPHIS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEMPHIS...PLASKA COMMUNITY AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10042 3459 10041 3440 10061 3452 10080
3475 10064
TIME...MOT...LOC 2148Z 215DEG 36KT 3455 10066
HAIL...1.00IN
WIND...60MPH
$$
JDV/BRC1 follow-up statement
349
WWUS54 KLUB 232203
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
503 PM CDT WED APR 23 2014
TXC191-232215-
/O.CON.KLUB.SV.W.0013.000000T0000Z-140423T2215Z/
HALL TX-
503 PM CDT WED APR 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HALL
COUNTY UNTIL 515 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10042 3459 10041 3440 10061 3452 10080
3475 10064
TIME...MOT...LOC 2203Z 214DEG 30KT 3470 10050
HAIL...1.00IN
WIND...60MPH
$$
JDV/BRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:46 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 23, 3:46 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT WED APR 23 2014 .SHORT TERM... FIRST LEAD WAVE HAS LARGELY DONE MADE ITS IMPACT AHEAD OF MAIN TROUGH AXIS WHICH REMAINS OUT NEAR THE AZ/NM STATE LINE AT MID-DAY. AREA OF MODEST DIFFLUENCE IS EXPECTED TO PERSIST THIS AFTERNOON. TSTMS STILL EXPECTED TO FIRE OUT EAST WITH HAIL /TO GOLF BALLS/ AND WIND /60 PLUS MPH/ THE PRIMARY THREAT. THIS ACTIVITY MAY ORGANIZE INTO AN MCS ORIENTED SW/NE AND SLOWLY MOVE EAST THIS EVENING. IT REMAINS DIFFICULT TO PINPOINT THE INITIATION TIME GIVEN THE NEBULOUS NATURE OF THE DRYLINE THOUGH THE EASTWARD MIX HAS BEGUN IN EARNEST. THE NORTHEASTERN ZONES WHICH ARE LOCATED JUST NORTH OF A DRYLINE BULGE LATE THIS AFTERNOON SHOULD SEE THE GREATEST RISK WITH A TRAILING MCS POSSIBLE DOWN THE DRYLINE INTO THE LATE AFTERNOON/EARLY EVENING. THE STRENGTH OF THE LLJ WILL BE AN IMPORTANT FACTOR IN JUST HOW LONG THE CONVECTION WILL PERSIST AND THERE IS SOME SMALL RISK THAT INCREASING MOISTURE IN A BACKED WIND ENVIRONMENT MAY ENHANCE THE TORNADO THREAT TO SOME EXTENT INVOF KCDS. THEREAFTER...MOST IF NOT ALL OF THE RESIDUAL CONVECTION SHOULD CLEAR THE AREA BY AROUND MIDNIGHT. WILL STILL REMAIN 10-15 PCT POPS OUT EAST AFTER MIDNIGHT TRENDING SHARPLY DOWN THEREAFTER AS A COLD FRONT PUSHES THROUGH THE REGION TONIGHT. TEMPERATURES INTO THURSDAY WILL BE CLOSER TO SEASONAL NORMS WITH SKIES CLEARING NICELY. OVERALL...A NICE SPRING DAY. && .LONG TERM... CONVECTION ON FRIDAY REMAINS UNLIKELY BUT CHANCES ARE GREATER THAN ZERO. THE NAM CONTINUES TO BE THE ONLY MODEL THAT CONVECTS ON FRIDAY IN THE EASTERN TEXAS PANHANDLE. ONE OF THE FEW FACTORS GOING FOR IT WILL BE WEAK LOW LEVEL CONVERGENCE ALONG THE DRYLINE. A PRONOUNCED LOW LEVEL THETA-E AXIS WILL EXIST INTO THE FAR EASTERN TEXAS PANHANDLE ACCORDING TO THE NAM. ANALOG GUIDANCE SURPRISINGLY INDICATES A FEW PREVIOUS SEVERE EVENTS ACROSS THE EASTERN PANHANDLE. OTHERWISE...CONDITIONS ARE NOT FAVORABLE FOR CONVECTION. NEUTRAL HEIGHT CHANGES WILL BE OVERHEAD IN BETWEEN RIDGING ALOFT AND A DEEP TROUGH DIGGING OUT ON THE WEST COAST. THIS WILL BRING IN A BROAD AREA OF SUBSIDENCE ALOFT. ATTENTION THEN TURNS TO SATURDAY WITH A FURIOUSLY DEEPENING SYSTEM. AT THE MOMENT...THE BOTTOM LINE IS THAT MOST OF THE ANTICIPATED SEVERE EVENTS WILL EVADE THE FA BUT THE ROLLING PLAINS STAND THE BEST CHANCE AT SEEING SOME SEVERE WEATHER. THIS SYSTEM IS PROGGED TO DEEPEN AROUND 250M IN ONLY 12 HOURS AS IT MAKES ITS WAY ONTO THE HIGH PLAINS. AT THE SAME TIME SURFACE CYCLOGENESIS WILL RESULT IN AN APPROXIMATELY 16MB DROP IN 24 HOURS. THE EVENTUAL POSITION OF THE DRYLINE REMAINS MURKY BUT THE LATEST MODEL ITERATIONS DO KEEP THE DRYLINE SLIGHTLY FARTHER WEST. WINDS LOOK TO REMAIN BACKED AT LEAST ACROSS THE FAR EASTERN ROLLING PLAINS ON SATURDAY AFTERNOON. HOWEVER...THE BEST CHANCES AT THUNDER MAY NOT BE UNTIL THE EVENING AS A PACIFIC FRONT COLLIDES WITH THE RETREATING DRYLINE. PLENTIFUL INSTABILITY IN EXCESS OF 2KJ/KG WILL EXIST EAST OF THE RETREATING DRYLINE AND FORCING FROM THE FRONT MAY BE ALL THAT IS NEEDED TO DEVELOP A LINE OF STORMS. IF THE WIND DOES NOT BLOW ENOUGH ON SATURDAY THAN SUNDAY WILL BE A REAL TREAT WITH POSSIBLE HIGH WINDS. NORTHERLY WINDS MAY PERSIST FOR SEVERAL DAYS NEXT WEEK SHUNTING MOISTURE WELL TO THE SOUTH AND KEEPING TEMPERATURES ON THE COOL SIDE OF CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 74 44 85 53 / 0 0 0 0 0 TULIA 49 75 47 86 55 / 10 0 0 0 0 PLAINVIEW 50 75 49 88 57 / 10 0 0 0 0 LEVELLAND 50 77 52 89 60 / 0 0 0 0 0 LUBBOCK 52 77 53 89 61 / 0 0 0 0 0 DENVER CITY 52 77 51 88 61 / 0 0 0 0 0 BROWNFIELD 53 78 52 90 62 / 0 0 0 0 0 CHILDRESS 57 78 49 88 62 / 40 0 0 10 10 SPUR 56 79 53 91 63 / 20 0 0 10 10 ASPERMONT 60 79 53 93 64 / 30 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040. && 26/01
Hazardous weather outlook, Apr 23, 4:03 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 403 PM CDT WED APR 23 2014 TXZ021>044-242115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 403 PM CDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING PRIMARILY FROM THE SOUTHEAST TEXAS PANHANDLE INTO THE ROLLING PLAINS. THUNDERSTORMS HAVE DEVELOPED ALONG A CLARENDON TO MATADOR TO ASPERMONT LINE WITH AN INCREASE IN INTENSITY AND COVERAGE EXPECTED. THE ENVIRONMENT IN THESE AREAS WILL FAVOR HIGH-BASED SUPERCELLS WITH LARGE HAIL TO THE SIZE OF TENNIS BALLS WIND GUSTS IN EXCESS OF 65 MPH. FIRE WEATHER A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM UNTIL 9 PM FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM DIMMITT TO BROWNFIELD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DYNAMIC STORM SYSTEM BY THIS WEEKEND MAY GENERATE SEVERE THUNDERSTORMS BY SATURDAY AFTERNOON AND SATURDAY NIGHT EAST OF THE CAPROCK ESCARPMENT. FARTHER WEST...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH SATURDAY AND SUNDAY. AS THE STORM SYSTEM INTENSIFIES AND TRACKS NORTH OF THE REGION BY SUNDAY... STRONG WESTERLY WINDS AND BLOWING DUST COULD THREATEN MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS THE ROLLING PLAINS AND THE SOUTHEASTERN TEXAS PANHANDLE. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER BY USING THE ON LINE SUBMIT-A-STORM REPORT AVAILABLE AT WEATHER.GOV/LUBBOCK.
In the hours before
Special weather statement, Apr 23, 3:39 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT WED APR 23 2014
TXZ025-232100-
HALL-
339 PM CDT WED APR 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF MEMPHIS...MOVING NORTHEAST AT 35
MPH.
IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3475 10042 3470 10042 3469 10041 3466 10041
3456 10051 3468 10069 3475 10063 3475 10047
TIME...MOT...LOC 2039Z 217DEG 29KT 3468 10055
JDV/BRCSpecial weather statement, Apr 23, 4:13 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT WED APR 23 2014
TXZ025-232130-
HALL-
413 PM CDT WED APR 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF MEMPHIS...MOVING NORTHEAST AT 40
MPH.
IN ADDITION...PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3469 10041 3456 10053 3457 10095 3475 10094
3475 10047 3476 10042
TIME...MOT...LOC 2113Z 212DEG 33KT 3470 10055
JDV/BRCSpecial weather statement, Apr 23, 4:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT WED APR 23 2014
TXZ032-038-044-232130-
COTTLE-KING-STONEWALL-
416 PM CDT WED APR 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...STONEWALL AND KING
COUNTIES...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 21 MILES SOUTH OF GUTHRIE...MOVING
NORTHEAST AT 35 MPH.
IN ADDITION...PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3327 9999 3330 10051 3397 10051 3411 10005
3385 10004 3384 9999 3379 9999
TIME...MOT...LOC 2116Z 211DEG 26KT 3335 10023Local storm report, Apr 23, 4:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
434 PM CDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 13 S TURKEY 34.20N 100.90W
04/23/2014 M1.00 INCH MOTLEY TX SKYWARN SPOTTER
&&
EVENT NUMBER LUB1400067
JWLThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:39 PM CDT | Special Weather Statement | LUB | Hall | 21 min |
| Apr 23, 4:13 PM CDT | Special Weather Statement | LUB | Hall | 17 min |
| Apr 23, 4:16 PM CDT | Special Weather Statement | LUB | King | 14 min |
| Apr 23, 4:27 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 33 min |
| Apr 23, 5:33 PM CDT | Special Weather Statement | LUB | Stonewall | 27 min |
| Apr 23, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 37 min |
| Apr 23, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 32 min |
| Apr 23, 6:15 PM CDT | Special Weather Statement | LUB | Stonewall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.